MAUDE Adverse Event Report: ZIMMER BIOMET, INC. STRAIGHT EXACT BROACH HANDLE; HIPS, INSTRUMENTS

ZIMMER BIOMET, INC. STRAIGHT EXACT BROACH HANDLE; HIPS, INSTRUMENTS
Model Number N/A
Medical Device Problem Codes Fracture (1260); Loose or Intermittent Connection (1371); Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).G2: foreign: spain.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that three (3) instruments failed within the same surgery.It was reported that the straight exact broach handle connection nut of the handle was loose.The doctor was unable to apply pressure and held the rasp usage.The surgery was finished with another kit of instruments available.There was no harm or impact on the patient.No additional surgery required or delay.No contributing conditions.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, d4 (udi #), d9, g3, g6, h2, h3, h6, h11 corrected: h4.The reported event could not be confirmed.Visual examination of the returned product identified no visible fractures are present, no fractured pieces returned with device.1 of 2 trigger to shaft pins have a cracked weld on both ends of the pin.The red linear bearing visibly has approximately 1mm of linear movement when actuating the trigger indicating it may have shifted and is no longer firmly held in place by the set screw.There were indentation marks on the handle body and strike plate top and bottom.The broach connection end had wear on the taper shaft and indentations on the broach alignment post.No other damage was noted during visual evaluation.The device was functionally evaluated.The device locked onto the gauge, the gauge was able to be rocked front to back and side to side while maintaining connection to the gauge.There was no visible gap between the handle trigger and handle body when locked onto gauge.The device failed to accept a.050¿ gage pin between the handle trigger and handle body when locked onto the gauge.The linear bearing no longer being held firmly in place by the set screw may affect this gap dimension.Review of the device history record(s) identified no deviations or anomalies during manufacturing.Review of complaint history found no additional related issues for this item and the reported part and lot combination.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information.

Brand Name
STRAIGHT EXACT BROACH HANDLE
Common Device Name
HIPS, INSTRUMENTS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23018735
Report Number0001825034-2025-02873
Device Sequence Number21267623
Product Code HTQ
UDI-Device Identifier00887868482472
UDI-Public(01)00887868482472(11)240308(10)ZB7632145
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number31-555500
Device Lot NumberZB7632145
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2025
Supplement Date Received by Manufacturer02/02/2026
Initial Report FDA Received Date09/10/2025
Supplement Report FDA Received Date02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown